Alert archive / Idaho / Excessive Heat Warnings in 2021
Excessive Heat Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this excessive heat warning at Jul 9, 2021, 12:40 PM MDT for 6 counties in Idaho. It took effect at Jul 10, 2021, 12:00 PM MDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2021, 12:40 PM MDT (18:40 UTC)
- In effect from
- Jul 10, 2021, 12:00 PM MDT
- Expired
- Jul 11, 2021, 9:00 PM MDT
- In force
- 33 hr
- Issued by
- NWS Pocatello, ID
Counties Blaine County, ID, Cassia County, ID, Lincoln County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 75 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 6.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4521 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
152 WWUS75 KPIH 091840 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1240 PM MDT Fri Jul 9 2021 IDZ051-055>057-101200- /O.NEW.KPIH.EH.W.0004.210710T1800Z-210713T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 1240 PM MDT Fri Jul 9 2021 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON SATURDAY TO 9 PM MDT MONDAY... * WHAT...Dangerously hot conditions with temperatures of 98 to 105. * WHERE...Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook. * WHEN...From noon Saturday to 9 PM MDT Monday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IDZ052>054-058-059-075-101200- /O.NEW.KPIH.HT.Y.0007.210711T1800Z-210713T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Marsh and Arbon Highlands- Franklin/Eastern Oneida Region-Wood River Foothills- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Hailey, Bellevue, and Picabo 1240 PM MDT Fri Jul 9 2021 ...HEAT ADVISORY IN EFFECT FROM NOON SUNDAY TO 9 PM MDT MONDAY... * WHAT...Hot conditions with highs from 95 to 102 degrees. * WHERE...Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Hailey, Bellevue, and Picabo. * WHEN...From noon Sunday to 9 PM MDT Monday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
5 follow-up statements
028 WWUS75 KPIH 100901 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 301 AM MDT Sat Jul 10 2021 IDZ051-055>057-102115- /O.CON.KPIH.EH.W.0004.210710T1800Z-210713T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 301 AM MDT Sat Jul 10 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT MONDAY... * WHAT...Dangerously hot conditions with temperatures of 98 to 105. * WHERE...Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook. * WHEN...From noon Today to 9 PM MDT Monday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IDZ052>054-058-059-075-102115- /O.CON.KPIH.HT.Y.0007.210711T1800Z-210713T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Marsh and Arbon Highlands- Franklin/Eastern Oneida Region-Wood River Foothills- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Hailey, Bellevue, and Picabo 301 AM MDT Sat Jul 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO 9 PM MDT MONDAY... * WHAT...Hot conditions with highs from 95 to 102 degrees. * WHERE...Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Hailey, Bellevue, and Picabo. * WHEN...From noon Sunday to 9 PM MDT Monday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
847 WWUS75 KPIH 101915 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 115 PM MDT Sat Jul 10 2021 IDZ051-055>057-111000- /O.CON.KPIH.EH.W.0004.000000T0000Z-210713T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 115 PM MDT Sat Jul 10 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM MDT MONDAY... * WHAT...Dangerously hot conditions with high temperatures of 98 to 105 degrees. * WHERE...Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook. * WHEN...Continues until 9 PM MDT Monday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IDZ052>054-058-059-075-111000- /O.CON.KPIH.HT.Y.0007.210711T1800Z-210713T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Marsh and Arbon Highlands- Franklin/Eastern Oneida Region-Wood River Foothills- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Hailey, Bellevue, and Picabo 115 PM MDT Sat Jul 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO 9 PM MDT MONDAY... * WHAT...Hot conditions with high temperatures of 95 to 102 degrees. * WHERE...Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Hailey, Bellevue, and Picabo. * WHEN...From noon Sunday to 9 PM MDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
709 WWUS75 KPIH 110902 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 302 AM MDT Sun Jul 11 2021 IDZ051-055>057-112100- /O.CON.KPIH.EH.W.0004.000000T0000Z-210713T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 302 AM MDT Sun Jul 11 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM MDT MONDAY... * WHAT...Dangerously hot conditions with high temperatures of 98 to 105 degrees. * WHERE...Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook. * WHEN...Continues until 9 PM MDT Monday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IDZ052>054-058-059-075-112100- /O.CON.KPIH.HT.Y.0007.210711T1800Z-210713T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Marsh and Arbon Highlands- Franklin/Eastern Oneida Region-Wood River Foothills- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Hailey, Bellevue, and Picabo 302 AM MDT Sun Jul 11 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT MONDAY... * WHAT...Hot conditions with high temperatures of 95 to 102 degrees. * WHERE...Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Hailey, Bellevue, and Picabo. * WHEN...From noon Today to 9 PM MDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
272 WWUS75 KPIH 111948 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 148 PM MDT Sun Jul 11 2021 IDZ051-055>057-120300- /O.EXB.KPIH.HT.Y.0007.210712T0300Z-210713T0300Z/ /O.EXT.KPIH.EH.W.0004.000000T0000Z-210712T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 148 PM MDT Sun Jul 11 2021 ...EXCESSIVE HEAT WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM MDT MONDAY... * WHAT...Hot conditions with high temperatures of 97 to 102 degrees today and 95 to 100 degrees Monday. * WHERE...Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook. * WHEN...For the Excessive Heat Warning, until 9 PM MDT this evening. For the Heat Advisory, from 9 PM this evening to 9 PM MDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IDZ052>054-058-059-075-120300- /O.EXT.KPIH.HT.Y.0007.000000T0000Z-210712T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Marsh and Arbon Highlands- Franklin/Eastern Oneida Region-Wood River Foothills- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Hailey, Bellevue, and Picabo 148 PM MDT Sun Jul 11 2021 ...HEAT ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Hot conditions with high temperatures of 95 to 102 degrees. * WHERE...Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Hailey, Bellevue, and Picabo. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
064 WWUS75 KPIH 120303 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 903 PM MDT Sun Jul 11 2021 IDZ051-055>057-121200- /O.EXP.KPIH.EH.W.0004.000000T0000Z-210712T0300Z/ /O.CON.KPIH.HT.Y.0007.000000T0000Z-210713T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 903 PM MDT Sun Jul 11 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT MONDAY... ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... * WHAT...Hot conditions with high temperatures of 95 to 100 degrees on Monday. * WHERE...Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook. * WHEN...For the Heat Advisory, from 9 PM this evening to 9 PM MDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IDZ052>054-058-059-075-120415- /O.EXP.KPIH.HT.Y.0007.000000T0000Z-210712T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Marsh and Arbon Highlands- Franklin/Eastern Oneida Region-Wood River Foothills- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Hailey, Bellevue, and Picabo 903 PM MDT Sun Jul 11 2021 ...HEAT ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Overall heat is below heat advisory criteria. However, there will be some warm temperatures across the area. Many areas outside of the eastern Magic valley will see temperatures in the low to mid 90s. Wyatt $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this excessive heat warning went out at Jul 9, 2:51 AM MDT, 9 hours 49 minutes earlier.
Area forecast discussion, Jul 9, 2:51 AM MDT, 9 hours 49 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 251 AM MDT Fri Jul 9 2021 .DISCUSSION...One more day of relatively cool temperatures are on tap, but windy. Forecast speeds in line with lower thresholds for a Lake Wind Advisory for American Falls Reservoir, but wind direction during strongest winds this afternoon are more westerly and unfavorable for chop concerns, thus will cautiously hold off on a headline. The winds are a fire concern, however, so see forecast discussion below. Otherwise expect temperatures to begin to rebound through the remainder of the short term. Sunday and Monday both look to be the hottest days of the week, and heat headlines remain likely. There is growing confidence in at least Sunday being another potential record-setter with forecast highs in the low 100s for many areas. Heat Risk continues into Monday even though temperatures dip a couple degrees. For the remainder of the forecast period, models and ensembles favor weakening the Great Basin high and shunting it south under the influence of stronger westerly flow coming inland off the Pacific. Ensemble clusters bear this out as well with good agreement. For now forecast remains generally dry, but if enough moisture can sneak north through the Great Basin, any of these weak shortwaves may be enough for a thunderstorm or two during the upcoming week. DMH && .AVIATION... VFR conditions will continue under mainly clear skies. Expect afternoon wind gusts in the 25 to 35 knot range at PIH, IDA and BYI this afternoon. Winds will be much lighter on Saturday. GK && .FIRE WEATHER... Red Flag warnings remain in effect from noon to 9 PM for zones 425, 427, 410, and 413. Humidity under 15 percent and wind gusts 25 to 35 mph will be widespread in those zones. Expect much lighter winds on Saturday with continued hot and dry conditions continuing through the weekend. Hot and dry weather is expected to continue through next week. GK && .PIH WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 9 PM MDT this evening for IDZ410-413-425-427. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:40 PM MDT | Heat Advisory | PIH | Bannock, Bingham, Blaine, Bonneville, Butte, Caribou and 9 more | 3 days |
Nearby
Excessive Heat Warnings in Idaho, 2021Every excessive heat warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.